California, 2005Lightning Strike in California, February 24, 2005
February 24, 2005 · NWS SGX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 24, 2:30 PM PST, 3 hours earlier.
Area forecast discussion, Feb 24, 2:30 PM PST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST THU FEB 24 2005
.SYNOPSIS...WEAK HIGH PRESSURE WILL BRING FAIR AND DRY WEATHER
THROUGH THE WEEKEND. RESIDUAL MOISTURE WILL CAUSE JUST A SLIGHT
CHANCE OF SHOWERS OVER THE MOUNTAINS FRIDAY. ANOTHER STORM MOVING
INTO THE WEST COAST WILL BRING A CHANCE OF SHOWERS MONDAY AND
TUESDAY. HIGH PRESSURE AND FAIR WEATHER IS INDICATED FOR THE SECOND
HALF OF NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
SOME CLOUDS A RESULT OF SHALLOW CONVECTION IN MOIST EASTERLY FLOW
FROM WRAP AROUND MOISTURE. ALSO SOME MARINE LAYER CLOUDS NEAR THE
COAST. A FEW SHOWERS HAVE POPPED UP IN THE BIG MTNS AND THE UPPER
DESERTS...AND THE SLIGHT CHANCE CONDITIONS REMAIN AS THE UPPER LOW
OVER AZ WOBBLES OVER SOCAL AGAIN THROUGH SAT. SO WILL KEEP THE
SLIGHT CHANCE POPS IN FOR ANOTHER DAY OR TWO IN THE BIG MTNS. THE
LOW MOVES AWAY MORE DISTANTLY OVER THE WEEKEND ALLOWING THE RIDGE TO
BUILD A LITTLE AND BRING US A MODEST WARMING TREND THROUGH SUN. THE
NEXT STORM FOR MON AND TUE IS FORECAST BY THE GFS MODEL TO BE MUCH
WEAKER AND FARTHER NORTH THAN IN PREVIOUS GFS RUNS. A COUPLE OTHER
EXTENDED MODELS...INCLUDING THE EURO...SHOWS THE STORM MORE FULLY
HITTING SOCAL AS PREVIOUSLY THOUGHT. THIS WILL BE INTERESTING TO SEE
HOW THE PROGNOSIS EVOLVES WITH EACH SUCCEEDING RUN. RIGHT NOW THE
PERFECT PROG IS ONLY TO HAVE A CHANCE OF RAIN. WILL NOT BUY INTO
THIS IDEA COMPLETELY YET...BUT STAY TUNED. REGARDLESS OF THAT
STORM...THE MODELS AGREE THAT HIGH PRESSURE AND DRY WEATHER RETURN
BY NEXT WED AND BEYOND. THE UPPER HIGH APPEARS MUCH STRONGER SO WE
MIGHT EVEN THROW IN A NICE WARMING TREND.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING FOR THE SAN DIEGUITO RIVER BELOW HODGES DAM...SEE
LAXFLSSGX.
&&
MM
Hazardous weather outlook, Feb 24, 5:30 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
530 PM PST THU FEB 24 2005
CAZ042-043-048-050-055-056-057-058-060-061-062-251400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
530 PM PST THU FEB 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TONIGHT.
...FLOOD ADVISORY FOR URBAN AND SMALL STREAM FLOODING IN EFFECT
UNTIL 630 PM PST FOR MOST MOUNTAIN AND VALLEY AREAS...
DUE TO THUNDERSTORMS.
...FLOOD WARNING REMAINS IN EFFECT THE SAN DIEGUITO RIVER BELOW
HODGES DAM...
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.
ISOLATED THUNDERSTORMS OVER THE MOUNTAINS ON FRIDAY.
POSSIBLE PERIODS OF HEAVY RAIN WITH URBAN AND SMALL STREAM
FLOODING...MONDAY THROUGH WEDNESDAY OF NEXT WEEK.
HOWEVER...LATEST MODELS SUGGEST A MUCH WEAKER SYSTEM.
.SPOTTER INFORMATION STAEMENT...
SKYWARN ACTIVATION IS REQUESTED FROM 530 PM THIS EVENING UNTIL
700 PM THIS EVENING.
MACKECHNIE
In the hours before
Local storm report, Feb 24, 3:23 PM PST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
323 PM PST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 N CAMPO 32.68N 116.47W
02/24/2005 0.25 INCH SAN DIEGO CA PUBLIC
0310 PM HAIL CAMPO 32.61N 116.47W
02/24/2005 0.25 INCH SAN DIEGO CA CO-OP OBSERVER
0312 PM HAIL FOREST FALLS 34.09N 116.92W
02/24/2005 0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
&&
SCVLightning, Riverside
- When
- February 24, 5:30 PM PST
- Where
- Riverside County, Moreno Valley
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
Thunderstorms in the Inland Empire dropped widespread small hail and produced vivid lightning. A 12 year old girl was taken to the hospital after she was struck by lightning while climbing a metal ladder that was attached to a tree. The girl was thrown 5 feet through the air by the force of the lightning.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, February 24, 2005$1.0 million · 1 event
- Flash Flood and Hail in Texas, February 24, 20051 injured · $33,000 · 1 in hail · 6 events
- Hurricane in American Samoa, February 24 to 26, 2005$52,000 · 1 event
- Heavy Snow and Winter Weather in New Jersey, February 24 to 25, 200521 events
- Heavy Snow in Pennsylvania, February 24 to 25, 200516 events
- Winter Storm in Virginia, February 24, 200512 events
- Winter Storm in Maryland, February 24, 200512 events
- Heavy Snow in Massachusetts, February 24 to 25, 200512 events
- Heavy Snow and Winter Weather in Pennsylvania, February 24 to 25, 200510 events
- Winter Weather in Virginia, February 24, 20058 events
- Winter Storm in Virginia, February 24, 20057 events
- Heavy Snow in Rhode Island, February 24 to 25, 20057 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441696.